Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 4, NWS Amarillo, TX

April 6, 2024Beaver County, Cimarron County, Texas County, Oklahoma; 17 counties in Texas

NWS Amarillo, TX issued this high wind warning at Apr 6, 2024, 1:42 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 17 counties in Texas. It took effect at Apr 6, 2024, 10:00 AM CDT. It was in force for 10 hr. 59 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2024, 1:42 AM CDT (06:42 UTC)
In effect from
Apr 6, 2024, 10:00 AM CDT
Expired
Apr 6, 2024, 8:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 10:38 AM CDTNON-TSTM WND GST 586 Ene Amarillo, TXFirst non thunderstorm high wind gust of the day.
Apr 6, 10:38 AM CDTNON-TSTM WND GST 626 Ene Amarillo, TXThe peak wind gust was observed at 12:18 PM. The last high wind gust was observed at 4:41 PM.
Apr 6, 10:42 AM CDTNON-TSTM WND GST 582 N Borger, TXFirst high wind gust of the day.
Apr 6, 10:42 AM CDTNON-TSTM WND GST 672 N Borger, TXThe peak wind gust occurred at 12:00 PM. The last high wind gust occurred at 3:45 PM.
Apr 6, 11:04 AM CDTNON-TSTM WND GST 582 Wnw Fritch, TXFirst high wind gust of the day.
Apr 6, 11:04 AM CDTNON-TSTM WND GST 642 Wnw Fritch, TXThe peak wind gust occurred at 12:59 PM. The last high wind gust occurred at 3:50 PM.
Apr 6, 11:07 AM CDTNON-TSTM WND GST 589 Nne Sunray, TXFirst high wind gust of the day.
Apr 6, 11:07 AM CDTNON-TSTM WND GST 589 Nne Sunray, TXThis was the only high wind gust.
Apr 6, 11:18 AM CDTNON-TSTM WND GST 644 Ssw Pantex, TXFirst high wind gust of the day.
Apr 6, 11:18 AM CDTNON-TSTM WND GST 644 Ssw Pantex, TXThe peak wind gust occurred at 11:18 AM. The last high wind gust occurred at 4:23 PM.
Apr 6, 11:39 AM CDTNON-TSTM WND GST 622 N Stinnett, TXFirst high wind gust of the day.
Apr 6, 11:39 AM CDTNON-TSTM WND GST 622 N Stinnett, TXThe peak wind gust occurred at 11:39 AM. The last high wind gust occurred at 2:07 PM.
Apr 6, 11:50 AM CDTNON-TSTM WND GST 582 N Texline, TXFirst high wind gust of the day.
Apr 6, 11:50 AM CDTNON-TSTM WND GST 587 E Borger, TXFirst high wind gust of the day.
Apr 6, 11:50 AM CDTNON-TSTM WND GST 642 N Texline, TXThe peak wind gust occurred at 2:05 PM. The last high wind gust occurred at 5:27 PM.
Apr 6, 11:50 AM CDTNON-TSTM WND GST 647 E Borger, TXThe peak wind gust occurred at 12:03 PM. The last high wind gust occurred at 2:15 PM.
Apr 6, 11:55 AM CDTNON-TSTM WND GST 612 Wnw Hereford, TXFirst high wind gust of the day.
Apr 6, 11:55 AM CDTNON-TSTM WND GST 612 Wnw Hereford, TXThis was the first and only high wind gust of the day.
Apr 6, 11:58 AM CDTNON-TSTM WND GST 593 Se Pantex, TXFirst high wind gust of the day.
Apr 6, 11:58 AM CDTNON-TSTM WND GST 653 Se Pantex, TXThe peak wind gust occurred at 3:27 PM. The last high wind gust occurred at 3:51 PM.
Apr 6, 12:09 PM CDTNON-TSTM WND GST 591 W Canyon, TXFirst high wind gust of the day.
Apr 6, 12:09 PM CDTNON-TSTM WND GST 641 W Canyon, TXThe peak wind gust occurred at 12:18 PM. The last high wind gust occurred at 2:32 PM.
Apr 6, 12:14 PM CDTNON-TSTM WND GST 5911 Wnw Bootleg, TXFirst high wind gust of the day.
Apr 6, 12:14 PM CDTNON-TSTM WND GST 6411 Wnw Bootleg, TXThe peak wind gust occurred at 3:24 PM. That was also the last high wind gust.
Apr 6, 12:35 PM CDTNON-TSTM WND GST 585 Nnw Pampa, TXFirst high wind gust of the day.
Apr 6, 12:35 PM CDTNON-TSTM WND GST 585 Nnw Pampa, TXThis was the only high wind gust at this location.
Apr 6, 12:40 PM CDTNON-TSTM WND GST 591 Ssw Panhandle, TXFirst high wind gust of the day.
Apr 6, 12:40 PM CDTNON-TSTM WND GST 601 Ssw Panhandle, TXThe peak wind gust occurred at 3:36 PM. This was also the last high wind gust at this location.
Apr 6, 12:45 PM CDTNON-TSTM WND GST 601 Ssw Beaver, OKFirst high wind gust of the day.
Apr 6, 12:45 PM CDTNON-TSTM WND GST 601 Ssw Beaver, OKThe first and only high wind gust of the day occurred at 12:45 PM.
Apr 6, 12:50 PM CDTNON-TSTM WND GST 5810 Ese Valley De Oro, TXFirst high wind gust of the day.
Apr 6, 12:50 PM CDTNON-TSTM WND GST 6210 Ese Valley De Oro, TXThis was the only high wind gust.
Apr 6, 12:53 PM CDTNON-TSTM WND GST 602 Ese Pampa, TXFirst high wind gust of the day.
Apr 6, 12:53 PM CDTNON-TSTM WND GST 602 Ese Pampa, TXThis was the first and only high wind gust at this location.
Apr 6, 12:57 PM CDTNON-TSTM WND GST 588 W Lipscomb, TXFirst high wind gust of the day.
Apr 6, 12:57 PM CDTNON-TSTM WND GST 658 W Lipscomb, TXThe peak wind gust occurred at 1:32 PM. The last wind gust occurred at 3:26 PM.
Apr 6, 1:01 PM CDTNON-TSTM WND GST 5910 Ene Palo Duro Canyon, TXFirst high wind gust of the day.
Apr 6, 1:01 PM CDTNON-TSTM WND GST 6010 Ene Palo Duro Canyon, TXThis was the first and only high wind gust.
Apr 6, 1:11 PM CDTNON-TSTM WND GST 613 Nne Umbarger, TXFirst high wind gust of the day.
Apr 6, 1:11 PM CDTNON-TSTM WND GST 613 Nne Umbarger, TXThe peak wind gust occurred at 2:10 PM. The last high wind gust occurred at 2:12 PM.
Apr 6, 1:32 PM CDTNON-TSTM WND GST 586 E Canadian, TXFirst high wind gust of the day.
Apr 6, 1:32 PM CDTNON-TSTM WND GST 586 E Canadian, TXThe last wind gust was observed at 4:49 PM.
Apr 6, 1:40 PM CDTNON-TSTM WND GST 611 Wsw Guymon, OKFirst high wind gust of the day.
Apr 6, 1:40 PM CDTNON-TSTM WND GST 661 Wsw Guymon, OKThe peak wind gust occurred at 5:08 PM. This was also the last high wind gust of the day.
Apr 6, 1:45 PM CDTNON-TSTM WND GST 588 W Slapout, OKFirst high wind gust of the day.
Apr 6, 1:45 PM CDTNON-TSTM WND GST 588 W Slapout, OKThis was the only high wind gust at this location.
Apr 6, 1:48 PM CDTNON-TSTM WND GST 586 Ese Lora, TXFirst high wind gust of the day.
Apr 6, 1:48 PM CDTNON-TSTM WND GST 646 Ese Lora, TXThe peak wind gust occurred at 2:03 PM. The last high wind gust occurred at 4:54 PM.
Apr 6, 2:02 PM CDTNON-TSTM WND GST 723 N Borger, TXASOS station KBGD Borger (ASOS).
Apr 6, 2:07 PM CDTNON-TSTM WND GST 644 Wnw Stratford, TXFirst high wind gust of the day.
Apr 6, 2:07 PM CDTNON-TSTM WND GST 644 Wnw Stratford, TXThe peak wind gust occurred at 2:07 PM. The last high wind gust occurred at 2:48 PM.
Apr 6, 2:18 PM CDTNON-TSTM WND GST 632 Wnw Lake Mcclellan, TXFirst high wind gust of the day.
Apr 6, 2:18 PM CDTNON-TSTM WND GST 642 Wnw Lake Mcclellan, TXThe peak wind gust occurred at 3:37 PM. The last wind gust occurred at 4:48 PM.
Apr 6, 2:39 PM CDTNON-TSTM WND GST 58Goodnight, TXThis was the first and only high wind gust at this location.
Apr 6, 2:55 PM CDTNON-TSTM WND GST 585 Ene Hereford, TXFirst high wind gust of the day.
Apr 6, 2:55 PM CDTNON-TSTM WND GST 615 Ene Hereford, TXThe peak wind gust occurred at 11:55 AM. The last high wind gust occurred at 4:23 PM.
Apr 6, 3:04 PM CDTNON-TSTM WND GST 661 E Mclean, TXThis was the first and only high wind gust.
Apr 6, 3:04 PM CDTNON-TSTM WND GST 661 Ene Mclean, TXFirst high wind gust of the day.
Apr 6, 5:18 PM CDTNON-TSTM WND DMG8 Nnw Umbarger, TXDowned powerlines reported at the intersection of Westline Road and McAfee Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2024-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2024-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4578 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS74 KAMA 060642
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
142 AM CDT Sat Apr 6 2024

OKZ002-003-TXZ001>009-011>014-016>018-061700-
/O.UPG.KAMA.HW.A.0004.240406T1500Z-240407T0000Z/
/O.NEW.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/
Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-
Moore-Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-
Randall-Armstrong-
Including the cities of Umbarger, Canyon, Panhandle, White Deer,
Hereford, Goodnight, Beaver, Skellytown, Lora, Dawn, Bushland,
Romero, Spearman, Dumas, Buffalo Lake, Ware, Wolf Creek Park,
Dalhart, Perryton, Pampa, Gruver, Kingsmill, Wildorado, Conlen,
Forgan, Four Way, Farnsworth, Miami, Boys Ranch, Bootleg, Borger,
Amarillo, Guymon, Codman, Vega, Washburn, Waka, Booker, Higgins,
Wayside, Claude, Pantex, Follett, Hartley, Stratford, Masterson,
and Channing
142 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of 
  Texas.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

OKZ001-TXZ010-061700-
/O.NEW.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/
Cimarron-Hemphill-
Including the cities of Glazier, Keyes, Lake Marvin, Canadian,
and Boise City
142 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...In Oklahoma, Cimarron County. In Texas, Hemphill County.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
3 follow-up statements
264 
WWUS74 KAMA 060716
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
216 AM CDT Sat Apr 6 2024

OKZ001>003-TXZ001>014-016>018-061715-
/O.CON.KAMA.HW.W.0004.240406T1500Z-240407T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Deaf Smith-Randall-Armstrong-
Including the cities of Glazier, Umbarger, Canyon, Keyes, Lake
Marvin, Panhandle, White Deer, Hereford, Goodnight, Beaver,
Skellytown, Lora, Dawn, Bushland, Romero, Spearman, Dumas,
Buffalo Lake, Ware, Wolf Creek Park, Dalhart, Perryton, Pampa,
Gruver, Kingsmill, Wildorado, Conlen, Forgan, Four Way,
Farnsworth, Miami, Boys Ranch, Bootleg, Borger, Amarillo, Guymon,
Codman, Vega, Washburn, Waka, Booker, Higgins, Wayside, Claude,
Pantex, Boise City, Canadian, Follett, Hartley, Stratford,
Masterson, and Channing
216 AM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 
PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...The Panhandle of Oklahoma and portions of the Panhandle of 
  Texas.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ015-019-020-061715-
/O.NEW.KAMA.WI.Y.0007.240406T1500Z-240407T0200Z/
Wheeler-Donley-Collingsworth-
Including the cities of Lela, Wheeler, Twitty, Briscoe, Lutie,
Clarendon, Dozier, Shamrock, Samnorwood, and Wellington
216 AM CDT Sat Apr 6 2024

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Collingsworth, Donley, and Wheeler Counties.

* WHEN...From 10 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
981 
WWUS74 KAMA 061722
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1222 PM CDT Sat Apr 6 2024

OKZ001>003-TXZ001>014-016>018-070100-
/O.CON.KAMA.HW.W.0004.000000T0000Z-240407T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Deaf Smith-Randall-Armstrong-
Including the cities of Buffalo Lake, Keyes, Wildorado, White
Deer, Lora, Miami, Romero, Booker, Hereford, Bushland, Follett,
Forgan, Pampa, Wolf Creek Park, Borger, Dumas, Channing,
Skellytown, Waka, Conlen, Lake Marvin, Kingsmill, Boise City,
Canyon, Dalhart, Beaver, Dawn, Gruver, Canadian, Codman,
Perryton, Ware, Panhandle, Stratford, Four Way, Boys Ranch,
Claude, Wayside, Hartley, Masterson, Amarillo, Higgins, Bootleg,
Pantex, Spearman, Umbarger, Goodnight, Guymon, Washburn,
Farnsworth, Vega, and Glazier
1222 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts to around 60 mph.

* WHERE...All of the Oklahoma Panhandle and most of the Texas 
  Panhandle.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TXZ015-019-020-070200-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-240407T0200Z/
Wheeler-Donley-Collingsworth-
Including the cities of Lela, Wellington, Twitty, Samnorwood,
Shamrock, Lutie, Wheeler, Dozier, Briscoe, and Clarendon
1222 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West winds around 35 mph with gusts up to 50 mph.

* WHERE...Collingsworth, Donley, and Wheeler Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

02
146 
WWUS74 KAMA 070047
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
747 PM CDT Sat Apr 6 2024

OKZ001>003-TXZ001>014-016>018-070200-
/O.EXP.KAMA.HW.W.0004.000000T0000Z-240407T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Deaf Smith-Randall-Armstrong-
Including the cities of Miami, Canyon, Kingsmill, Conlen,
Canadian, Waka, Panhandle, Lake Marvin, Boys Ranch, Higgins,
Gruver, Follett, Keyes, Borger, Skellytown, Vega, Bootleg, Dumas,
Hereford, Romero, Stratford, Farnsworth, Four Way, Pampa, Guymon,
Dawn, Washburn, Umbarger, Channing, Dalhart, Wayside, White Deer,
Perryton, Booker, Bushland, Forgan, Glazier, Wolf Creek Park,
Boise City, Ware, Claude, Spearman, Amarillo, Lora, Pantex,
Hartley, Codman, Masterson, Buffalo Lake, Goodnight, Wildorado,
and Beaver
747 PM CDT Sat Apr 6 2024

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have weakened below High Wind Warning criteria. Therefore, the 
High Wind Warning will be allowed to expire as planned.

$$

TXZ015-019-020-070200-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-240407T0200Z/
Wheeler-Donley-Collingsworth-
Including the cities of Shamrock, Briscoe, Twitty, Samnorwood,
Dozier, Wheeler, Lela, Lutie, Wellington, and Clarendon
747 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...West winds around 35 mph with gusts up to 50 mph.

* WHERE...Collingsworth, Donley, and Wheeler Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

PAV

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Apr 6, 12:38 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 6, 12:38 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1238 AM CDT Sat Apr 6 2024

...New AVIATION...

.SHORT TERM ...
(This evening through Saturday night)
Issued at 224 PM CDT Fri Apr 5 2024

Gusty southerly winds should continue overnight as a low level jet
develops.  Winds should be in the 20 to 30 mph range.  Winds will
ramp up into the 30 to 40 mph range with gusts to around 60 mph from
late Saturday morning through the afternoon.  A Pacific cold front
will move through the Panhandles during the late morning and early
afternoon.  Downward motion in association with the cold front
combined with the tight pressure gradient will keep these winds
close to high wind warning criteria.  We will keep the High Wind
Watch going for now as there is a little concern that not all areas
will actually see high wind criteria.  The upper low will pass to
our north and will move across northeast Colorado into western
Nebraska on Saturday.  This is a tad further north than previous
runs. Winds will decrease some Saturday night as the pressure
gradient relaxes.

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 224 PM CDT Fri Apr 5 2024

The pressure gradient will relax even more during the day Sunday.
However, the southwest Texas Panhandle may hold onto some 20 to
30 mph winds through the afternoon.

All eyes then turn to our next upper level low that will move
southward to Arizona by Monday afternoon.  Low level moisture will
increase across the Panhandles Monday night which will help to
produce showers and thunderstorms.  Rain chances then continue
Tuesday through Thursday morning as the upper level low moves just
south of our area, keeping us in a more favorable area for rain.
Models are not in the greatest agreement on how fast this upper low
will move across the southern High Plains, but they seem to have
similar tracks.

&&

.AVIATION...
(06Z TAFS)
Issued at 1228 AM CDT Sat Apr 6 2024

Strong wind gusts, blowing dust, and low level wind shear are on
tap at all sites for the 06z TAF period. After a short break,
gusty winds have resumed across the Panhandles, out of the south
at about 20 kts, gusting 30-35 kts. With an increasing LLJ
overhead, LLWS will be possible at all sites into the morning
hours. Winds will markedly increase this morning when a Pacific
front moves in, with sustained winds 30-35 kts out of the west-
southwest and intermittent gusts around 50 kts. Blowing dust could
reduce visibility at times as a result. Winds will relinquish
somewhat this evening, but will still be breezy towards the end of
the period.

Harrel

&&

.FIRE WEATHER...
Issued at 224 PM CDT Fri Apr 5 2024

Critical fire weather conditions are expected across the Panhandles
on Saturday with winds gusting to near 60 mph and lowest relative
humidity values down around 10 percent.  Critical fire weather
conditions will again be possible across the southwest Texas
Panhandle on Sunday as the stronger winds will coincide with the
lowest relative humidity in this area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                65  41  73  39 /   0   0   0   0
Beaver OK                  71  40  71  34 /   0   0   0   0
Boise City OK              62  33  68  32 /   0   0   0   0
Borger TX                  70  43  75  39 /   0   0   0   0
Boys Ranch TX              65  39  75  36 /   0   0   0   0
Canyon TX                  64  40  73  39 /   0   0   0   0
Clarendon TX               69  44  75  42 /   0   0   0   0
Dalhart TX                 62  32  70  31 /   0   0   0   0
Guymon OK                  67  37  69  32 /   0   0   0   0
Hereford TX                64  38  73  37 /   0   0   0   0
Lipscomb TX                71  43  72  38 /   0   0   0   0
Pampa TX                   68  43  72  39 /   0   0   0   0
Shamrock TX                73  45  77  41 /   0   0   0   0
Wellington TX              74  45  76  42 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM this morning to midnight CDT tonight
     for TXZ001>020-317.

     High Wind Watch from 10 AM CDT this morning through this evening
     for TXZ001>009-011>014-016>018.

OK...Red Flag Warning from 10 AM this morning to midnight CDT tonight
     for OKZ001>003.

     High Wind Watch from 10 AM CDT this morning through this evening
     for OKZ002-003.

&&

SHORT TERM...15
LONG TERM....15
AVIATION...38
Hazardous weather outlook, Apr 5, 9:51 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
951 PM CDT Fri Apr 5 2024

OKZ001>003-TXZ001>020-317-061500-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
951 PM CDT Fri Apr 5 2024

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Red Flag Warning will be in effect for the combined Oklahoma and
Texas Panhandles from 10 AM through midnight Saturday for
critical fire weather conditions. A High Wind Watch will also be
in effect from 10 AM to 7 PM Saturday, for the potential of strong
southwest winds sustained at 30 to 40 mph, gusting up to 60 mph.

Thunderstorms will be possible Monday evening through Wednesday.
Thunderstorms are not expected to reach severe criteria at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions through Sunday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:18 AM CDTFire Weather WatchAMACimarron21 hr
Apr 6, 2:16 AM CDTWind AdvisoryAMACollingsworth, Donley, Wheeler19 hr

Nearby

High Wind Warnings in Texas, 2024High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.